Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 7, 2021, 6:32 PM EDT for Orange County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:32 PM EDT (22:32 UTC)
- Expired
- Sep 7, 2021, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.88 in
- Wind
- 50
County Orange County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767
WWUS82 KMLB 072232
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
632 PM EDT Tue Sep 7 2021
FLZ045-046-072315-
Orange FL-Seminole FL-
632 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern
Seminole and southwestern Orange Counties through 715 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Conway, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2835 8131 2847 8152 2876 8131 2861 8108
TIME...MOT...LOC 2232Z 217DEG 9KT 2853 8134
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 4:06 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 7, 4:06 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 406 PM EDT Tue Sep 7 2021 .DISCUSSION... Currently-Tonight... As expected, coverage of precipitation has remained isolated and closer to the coast than most guidance indicated this morning. However, the HRRR and other short term high res models have now caught on to this thinking with most of the convection modeled closer to the coast between Orlando and I-95. Radar imagery currently shows isolated showers and storms developing near the coast. Most activity has stayed along and west of I-95 and east of Orlando with the much deeper and stronger west coast sea breeze pinning the east coast sea breeze near the coast. MCO TDWR shows the east coast sea breeze just west of I-95 at the moment and slowly pushing further inland. Analysis charts show precipitable water values near or just under 2." Drier air for the time being has won out with a weak mid/upper level ridge axis stretching into Florida. Showers and storms are forecast to increase in coverage through the afternoon hours as sea breeze collision and outflow boundaries collide. However, I've kept POPs capped at 60%, mainly between Orlando and I-95 due to the weaker east coast sea breeze and drier air keeping things limited in coverage. Temperatures will be in the upper 80s to low 90s through this afternoon with low temperatures dropping into the low-to-mid 70s. Wednesday-Friday... (modified previous discussion) A Tropical wave over the northern central GOMEX Wednesday morning will turn ENE and move onshore/across the FL panhandle and far NOFL late Wed night-Thursday. The low is progged to and emerge off the GA coast Thursday evening before moving ENE-ward well offshore the mid Atlantic coast through Friday night. This will maintain WSW low- mid level flow of fairly deep moisture across ECFL through the end of the work week. Expect a WCSB-dominant convective regime with diurnal showers/TS chances beginning by late morning over the west interior, spreading eastward across the coast from late in the afternoon through around sunset, moving offshore by early evening. POPs will be near to slightly above normal through Friday as the tropical disturbance moves north of east-central Florida. Max temps 90-92F, (a couple degrees above climo) with mins in the L-M70s. Saturday-Monday... (previous discussion) Narrow extension of the Atlantic mid level ridge will build westward into Florida this weekend and remain in place a into early next week. This will support the surface ridge axis lifting north of ECFL through the period, resulting in developing onshore flow. This regime supports greater chances for diurnal convection over the western peninsula, with an earlier onset and ending farther east. Forecast maintains 30-40 POPs, although these numbers may wind up lower along the east coast, given mean moisture won't be quite as deep, and the the ECSB will push inland faster than in previous days. Max temps U80s along the coast/L90s inland. mins in the L70s inland, and M70s along the coast. && .AVIATION... SHRA/TSRA will push mainly east this afternoon. Coastal terminals will experience reduced visibilities and MVFR cigs as storms develop along the coastal counties through 07/21z. Then through early evening, as the west coast sea breeze moves eastward, new SHRA/TSRA will either move in or develop near the interior terminals. Lightning strikes, gusts up to 30-40 kt and brief reduction to visibilities due to heavy rain are expected. As these either dissipate or move away, VFR conditions will return and prevail for the rest of the night into Wed early afternoon. && .MARINE... Currently-Tonight... Boating conditions will continue a slow deteriorating trend as Hurricane Larry continues to move closer to the eastern seaboard but remains well offshore. Isolated-to-scattered showers and thunderstorms will be possible over the waters, mainly during the afternoon hours before moving onshore. Winds will be predominately be easterly from 5-10kts through the evening hours before backing offshore overnight. Expected wave heights of 2-3 feet before rising to up to 4 ft in the far offshore waters (20-60nm). Wednesday-Saturday... (previous discussion) GOMEX low pressure system moves ENE onshore the FL panhandle Wed night, across far NOFL/SOGA through Thu night and offshore the mid Atlantic on Fri, keeping the surface ridge axis suppressed south of central FL. Offshore flow continues through the end of the work week, slackening on Saturday as the ridge axis moves north into central Fl. The main marine concern will building long period swells emanating from distant but powerful major Hurricane Larry from mid-late week as its center crosses north of the latitude of central FL. Latest wave model guidance steadily builds seas to 4-6ft late Wed, 5-7ft Thu, and peaks them at 6-8ft Fri before subsiding back to 3-4ft by late Sat. In addition to the large swells offshore, navigating local inlets will remain quite hazardous during the outgoing tide cycles through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 74 90 / 40 50 20 60 MCO 76 93 76 91 / 30 60 10 60 MLB 75 90 74 92 / 30 60 20 50 VRB 73 91 74 93 / 30 40 20 40 LEE 76 91 76 89 / 20 50 10 60 SFB 75 92 75 90 / 30 60 10 60 ORL 75 92 75 90 / 30 60 10 60 FPR 74 90 73 92 / 30 40 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Negron/Haley
Hazardous weather outlook, Sep 7, 9:47 AM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 947 AM EDT Tue Sep 7 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 947 AM EDT Tue Sep 7 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and storms are expected to develop along the inland moving sea breeze boundaries across east central Florida this afternoon. The greatest storm coverage is expected to be along and west of I-95 later in the afternoon as the sea breeze boundaries collide. Storms will generally move toward the east up to 10 to 15 mph with precipitation diminishing as it pushes offshore. A few stronger storms will be capable of producing frequent lightning strikes, gusty winds up to 40 to 45 mph, torrential downpours, and flooding over low-lying areas, in addition to, areas where training of storms occur. .FLOOD IMPACT... Locally heavy rainfall of 1 to 3 inches in a short period of time will occur with some of the slower moving storms this afternoon and early evening. This will cause minor standing water issues along roadways and poor drainage areas. .RIP CURRENT IMPACT... An increasing very long period east swell from distant Major Hurricane Larry will lead to a High Risk for life-threatening rip currents at area beaches today. Entering the dangerous surf is not advised. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms will initially form along the developing east coast sea breeze early this afternoon. Precipitation will then increase in coverage across the interior as this boundary pushes inland and collides with the west coast sea breeze along and west of I-95. A few stronger storms will be capable of producing gusty winds around 35 to 40 knots over inland lakes through late afternoon, and as some of this activity pushes offshore through early this evening. .WIND AND SEA IMPACT... Hazardous boating conditions may exist at inlets during the outgoing tide cycle this afternoon due to the developing easterly long period swell from distant Major Hurricane Larry. Small craft should exercise caution if navigating through inlets. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous afternoon showers and lightning storms are expected each day through late week. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. A High risk of dangerous rip currents will continue through late week as long period swells from distant Major Hurricane Larry propagate into the surf zone. This may also lead to a period of poor to hazardous small craft boating conditions late this week. Additionally, there is a low chance for tropical development with a weak disturbance as it moves from the northern/eastern Gulf of Mexico mid-week, or across the Atlantic, offshore northeast Florida by late week. At this time, the greatest potential threat from this system to east-central Florida are increased rain chances and flooding where frequent torrential rainfall occurs, as well as, hazardous surf conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Sep 7, 5:13 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 PM EDT Tue Sep 7 2021
FLZ041-045-046-147-072215-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
513 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern
Seminole, northwestern Brevard, eastern Orange and southeastern
Volusia Counties through 615 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville, moving southeast at 5 mph. Additional thunderstorms are
expected to develop along the sea breeze and outflow boundary
interaction.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Cocoa, Wedgefield, Port Saint John and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2876 8110 2876 8084 2839 8073 2839 8107
TIME...MOT...LOC 2112Z 324DEG 6KT 2858 8088
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithSpecial weather statement, Sep 7, 6:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
632 PM EDT Tue Sep 7 2021
FLZ045-046-072315-
Orange FL-Seminole FL-
632 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern
Seminole and southwestern Orange Counties through 715 PM EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over Conway, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2835 8131 2847 8152 2876 8131 2861 8108
TIME...MOT...LOC 2232Z 217DEG 9KT 2853 8134
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:14 AM EDT | Rip Current Statement | MLB | Volusia | 6 days |
| Sep 7, 5:13 PM EDT | Special Weather Statement | MLB | Seminole | 62 min |
| Sep 7, 5:43 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 28 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.